Jump to content

Juanita: Australia


Juanita

Recommended Posts

Hi, my name is Juanita from Australia.  Swapped over to prozac to do a withdrawal over a year ago and have become so apathetic and feeling fearful and paranoid I can no longer leave my lounge chair.  I also have to come off rivotril or clonazapam at least half.  I am 63 years old and have been on benzos and antidepressants since I was 22 with 8 attempts to get off these drugs at various times during my life but only for brief periods before I restarted their use.  I now have supports in place and am about to attempt reducing and eventually getting off these drugs.  I would love to know of anyone around my age who has been able to get off these drugs either or both, as I could certainly use the support.  I have pulmonary hypertension and have had blood clots and this is making it more scary because I know you can get a racing heart coming off these drugs.

Link to comment
  • ChessieCat changed the title to Juanita: Intro - Australia
  • Moderator Emeritus

Hello Juanita - welcome to SA,

 

So good that you are gathering information before you begin tapering - it will make a huge difference.  Also good that you have support in place. 

 

The first step is to set things up to ease the taper.  This includes things like cleaning up your diet, starting Fish oil and Magnesium, and bringing into your life some self-care techniques.  You will also want to read Tips for Tapering Prozac  and decide which method you want to use for getting the smaller amounts needed.  Keeping things simple is important: Keep it Simple; Keep it Slow; Keep it Stable

 

The second step is to try a 10% reduction.  We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  We also recommend tapering only one drug at a time.  Once you have tapered prozac, you could then look at tapering the benzo. 

 

The troublesome thing with SSRIs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc. so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. With time and good care, you will be able to one day be off these drugs. 

 

Melt into your own life

 

Welcome to SA,

Karen

Edited by KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • KarenB changed the title to Juanita: Australia
  • 6 months later...

Juanita I am so sorry you have been on these drugs for 41 years! Shame on the medical profession!

Are you able to update.

Are you interested in help with tapering?

Please check in,  over.

Fox trot nz11 whiskey bravo to delta tango Juanita over.....

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy